MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P25P-001X01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump, s/n, (b)(6) on the patient was in use from (b)(6) 2023 until the time of the excor removal on (b)(6) 2023 (40 days).We have reviewed the production records of the excor blood pump, s/n (b)(6), this pump was produced according to our specification.
 
Event or Problem Description
Berlin heart clinical affairs was informed by japan distributor that a patient had a neurological dysfunction symptom.Scheduled pump exchange due after 1 year of use of the pump was postponed due to the patient's health condition (severe infection).When the patient became stable the pump was exchanged on (b)(6) 2023.However, a thrombus was found inside the new pump.Therefore, the pump was converted from excor to centrifugal pump (biofloat) on (b)(6) 2023.After conversion, hemiplegia appeared on (b)(6) 2023.Two ct scans revealed an enlarged cerebral infarction and a widespread brain tumor.
 
Additional Manufacturer Narrative
Data corrected in section d to match device information in gudid per the fda letter dated 5/20/2024.D1 changed the brand name to match gudid d2a changed the common device name to match gudid d4 udi changed, to include complete udi number (di+pi) (01) (b)(4).

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key18310964
Report Number3004582654-2023-00038
Device Sequence Number12329077
Product Code DSQ
UDI-Device Identifier04260090040119
UDI-Public(01)04260090040119,(17)250630,(21)2022144
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberP25P-001X01
Device Catalogue NumberP25P-001X01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age5 YR
Patient SexMale
Patient Weight14 KG